Radioactive phosphorus

I have just come back from my haem clinic visit having been told that I am anaemic, Hb 95, and my specialist says that we need to consider my medication. I have ET jak2 neg. and was diagnosed 7 years ago. I took HU for 6 years but it lost its efficacy and was transferred to Anagralide. The platelets have gone down to 350 but the anaemia has steadily increased. I knew I was feeling tired but I thought this was just the usual fatigue. He has suggested that we reduce the anagralide and add HU on a low dosage. Go back in 8 weeks. If this does not have the desired effect he says his only option would be radioactive phosphorus, a single injection which may cause complete remission or not. There are some side effects such as an increase risk of FM or leukaemia. This treatment is only allowed in the UK for patients over 70 and in europe for patients over 75. I don't recall any mention of this on the forum during the time I have been following the posts. Has anyone had it or even heard of it?

Sally

5 Replies

oldestnewest
  • Hi Sally I am afraid I know nothing about this but there is some information on cancer research website. Hopefully link I am posting below should work

    cancerresearchuk.org/about-...

    If not cut and paste it into your browser.

    Hope it helps or gives some helpful info. Fingers crossed for you that change in meds works and you won't need it but better to be prepared. Good luck and let us know how you get on. Liz C x

  • Thanks for that, Liz.

  • Why not try interferon?

  • Hi Sally - I've just looked on line also, and seen the treatment mentioned in a couple of journal articles along with the risks, and I looked at Liz's link. I hope the change in medication works--fingers crossed from me too.

    Below there's a suggestion re interferon- it would seem to be worth a try but perhaps there's some reason why the dr is not suggesting it?

    Could you get a consultation with someone else for a second opinion? I think that is what is I would do if the change in medication is not working.

    I don't know a lot about medications and treatments- I'm on a fast learning curve, I've got ET, and am just started on hydroxy and I'm 70..

    I think one of the best things is to read up, and ask questions which is exactly what you are doing and to be your own advocate.

    With all good wishes. I hope the change works - keep posting. Jean

  • Hi

    I am no expert but my father was on P32 Radio phosphorous and I would definitely get a second opinion from a MPN expert before considering P32. P32 as far as I know reduces your counts, but it looks lie your counts ie Hb is too low already, P32 is used to reduce counts if all else fails, I can t see how its going to help your anemia, maybe I missed something but I don't think so. Get at least one more expert MPN opinion as the conversion rate to leukemia is quite high with P32 and I have NEVER hear of it being used to ET or anaemia. There are also other drugs out there. Best Wishes

You may also like...